Alert archive / Michigan / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 9, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Apr 25, 2009, 5:59 PM EDT for Genesee County, Oakland County, Michigan. It was in force for 68 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2009, 5:59 PM EDT (21:59 UTC)
- Expired
- Apr 25, 2009, 7:07 PM EDT
- In force
- 68 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
Counties Genesee County, MI, Oakland County, MI
The radar
The Detroit radar (KDTX), 7 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 6:50 PM EDT | HAIL 1 | Farmington Hills, MI | |
| Apr 25, 6:55 PM EDT | HAIL 0.75 | Southfield, MI | PENNY SIZED HAIL AT 12 MILE AND SOUTHFIELD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 3:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDTX 252159
SVRDTX
MIC049-125-252330-
/O.NEW.KDTX.SV.W.0009.090425T2159Z-090425T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
559 PM EDT SAT APR 25 2009
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GENESEE COUNTY IN SOUTHEAST MICHIGAN
OAKLAND COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 730 PM EDT
* AT 557 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FOWLERVILLE TO 6 MILES WEST OF CHELSEA...AND WERE
MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FENTON BY 620 PM...
HOLLY BY 625 PM...
MILFORD BY 630 PM...
ORTONVILLE BY 640 PM...
WEST BLOOMFIELD BY 645 PM...
OXFORD BY 650 PM...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WEST BLOOMFIELD... TROY... SWARTZ CREEK...
SOUTHFIELD... SOUTH LYON... ROYAL OAK...
ROCHESTER... PONTIAC... OXFORD...
OTISVILLE... ORTONVILLE... NOVI...
MOUNT MORRIS... MONTROSE... MILFORD...
LINDEN... LENNON... HOLLY...
GRAND BLANC... GOODRICH... GAINES...
FLUSHING... FLINT... FENTON...
DAVISON... CLIO... CLARKSTON...
BURTON... BIRMINGHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4244 8367 4278 8369 4278 8392 4322 8392
4323 8347 4289 8346 4289 8310 4245 8308
4245 8309
TIME...MOT...LOC 2159Z 258DEG 43KT 4268 8405 4233 8411
$$
KURIMSKI/BT3 follow-up statements
000
WWUS53 KDTX 252218
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
618 PM EDT SAT APR 25 2009
MIC049-125-252330-
/O.CON.KDTX.SV.W.0009.000000T0000Z-090425T2330Z/
GENESEE MI-OAKLAND MI-
618 PM EDT SAT APR 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR OAKLAND AND GENESEE COUNTIES...
AT 618 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 70 MPH....AND MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROSE CENTER BY 625 PM...
GRAND BLANC BY 630 PM...
WOLVERINE LAKE BY 635 PM...
WEST BLOOMFIELD BY 640 PM...
SYLVAN LAKE BY 645 PM...
FRANKLIN BY 650 PM...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WEST BLOOMFIELD... TROY... SWARTZ CREEK...
SOUTHFIELD... SOUTH LYON... ROYAL OAK...
ROCHESTER... PONTIAC... OXFORD...
OTISVILLE... ORTONVILLE... NOVI...
MOUNT MORRIS... MONTROSE... MILFORD...
LINDEN... HOLLY... GRAND BLANC...
GOODRICH... GAINES... FLUSHING...
FLINT... FENTON... DAVISON...
CLIO... CLARKSTON... BURTON...
BIRMINGHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
&&
LAT...LON 4244 8367 4278 8369 4278 8392 4322 8392
4323 8347 4289 8346 4289 8310 4245 8308
4245 8309
TIME...MOT...LOC 2218Z 256DEG 45KT 4289 8380 4267 8371
4237 8382
$$
KURIMSKI/BT000
WWUS53 KDTX 252243
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
643 PM EDT SAT APR 25 2009
MIC049-125-252330-
/O.CON.KDTX.SV.W.0009.000000T0000Z-090425T2330Z/
GENESEE MI-OAKLAND MI-
643 PM EDT SAT APR 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR OAKLAND AND GENESEE COUNTIES...
AT 641 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH....AND MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROCHESTER HILLS BY 650 PM...
OAK PARK BY 655 PM...
MADISON HEIGHTS BY 700 PM...
A SECOND CLUSTER OF STORMS WAS LOCATED IN NORTHEAST SHIAWASSEE
COUNTY ALSO MOVING EAST AT 45 MPH. WIND GUSTS NEAR 60 MPH WILL BE
POSSIBLE WITH THESE STORMS.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WEST BLOOMFIELD... TROY... SWARTZ CREEK...
SOUTHFIELD... SOUTH LYON... ROYAL OAK...
ROCHESTER... PONTIAC... OXFORD...
OTISVILLE... ORTONVILLE... NOVI...
MOUNT MORRIS... MONTROSE... MILFORD...
LINDEN... HOLLY... GRAND BLANC...
GOODRICH... GAINES... FLUSHING...
FLINT... FENTON... DAVISON...
CLIO... CLARKSTON... BURTON...
BIRMINGHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4244 8367 4278 8369 4278 8392 4322 8392
4323 8347 4289 8346 4289 8310 4245 8308
4245 8309
TIME...MOT...LOC 2243Z 255DEG 43KT 4289 8334 4272 8326
4243 8338
$$
KURIMSKI/BT000
WWUS53 KDTX 252307
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
707 PM EDT SAT APR 25 2009
MIC049-125-252317-
/O.CAN.KDTX.SV.W.0009.000000T0000Z-090425T2330Z/
GENESEE MI-OAKLAND MI-
707 PM EDT SAT APR 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR OAKLAND AND GENESEE COUNTIES
IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 4244 8367 4278 8369 4278 8392 4322 8392
4323 8347 4289 8346 4289 8310 4245 8308
4245 8309
TIME...MOT...LOC 2307Z 255DEG 43KT 4296 8297 4279 8289
4250 8301
$$
KURIMSKI/BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:14 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 25, 4:14 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
414 PM EDT SAT APR 25 2009
.SHORT TERM...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORM WATCH 182 HAS BEEN ISSUED AS A REPLACEMENT...AND
WILL BE IN EFFECT UNTIL 10 PM. THE AWFULLY IMPRESSIVE SURFACE COLD
FRONT...WITH A TEMPERATURE GRADIENT OF ROUGHLY 25 DEGREES...WILL
SLIDE SOUTHWARD THIS EVENING/TONIGHT ARRIVE OVER THE DETROIT METRO
AREA BY TOMORROW MORNING. THIS SOUTHWARD PROGRESSION OF THE LINEAR
FORCING CALLS FOR THE ADDITION OF LENAWEE/MONROE COUNTIES IN THE NEW
WATCH. IT IS A TOUGH CALL IN REGARDS TO THE EXTENT OF THE SEVERE
POTENTIAL MOVING FORWARD AS THE LOW LEVEL ATMOSPHERE ACROSS MUCH OF
THE FORECAST AREA HAS BEEN WORKED OVER. WITH THE DEVELOPED
UNIDIRECTIONAL SOUTHWESTERLY FLOW REGIME...STEEP LAPSE RATES OF THE
ELEVATED MIXED LAYER WILL CONTINUE TO STREAM INTO SOUTHEASTERN
MICHIGAN PROVIDING MUCH NEEDED ENERGY. A MIXED ENVIRONMENT IS IN
PLACE ACROSS SOUTHWESTERN LOWER MICHIGAN/NORTHERN INDIANA...WHICH
WILL SUPPORT THE CONTINUED STORM ORGANIZATION OF LINES AND BOWING
SEGMENTS. DAMAGING WIND GUSTS OF UP TO 70 MPH REMAIN POSSIBLE INTO
THE EVENING. THE CONVECTION CONTINUES TO FIRE ALONG AND AHEAD OF
THE COLD FRONT FROM SAGINAW BAY CLEAR BACK TO CHICAGO...WHICH WILL
TRACK IN DURING THE 22-02Z TIMEFRAME. PERIODS OF SHOWERS AND
THUNDERSTORMS WILL IMPACT THE REGION DURING THE OVERNIGHT. SEVERE
THUNDERSTORMS ARE NOT EXPECTED LATE TONIGHT BUT WILL MONITOR FOR
HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING.
&&
.LONG TERM...TONIGHT THROUGH FRIDAY
THE COLD FRONT HELPING TRIGGER TODAYS CONVECTION IS FORECAST TO
EXTEND ALONG THE SOUTHERN MICHIGAN BORDER BY 12Z SUNDAY. EXPECT
RESIDUAL SHOWERS AND SCATTERED THUNDERSTORMS TO BE ONGOING SUN
MORNING TO THE NORTH OF THE SURFACE BOUNDARY AS STRONG LOW LEVEL
INFLOW CREATES PERSISTENT MOISTURE CONVERGENCE ALONG THE 925-850MB
FRONTAL BOUNDARY DRAPED ACROSS THE NORTHERN AND CENTRAL GREAT LAKES.
THE RATHER ROBUST MID LEVEL WAVE NOW OVER THE GREAT BASIN ON THE
LATEST WATER VAPOR IMAGE IS FORECAST TO LIFT INTO THE NORTHERN
PLAINS ON SUN. AN ASSOCIATED SURFACE LOW WILL TRACK INTO THE UPPER
MISSISSIPPI VALLEY. THIS LOW ALONG WITH STRONG SOUTHERLY LOW LEVEL
FLOW ACROSS THE OHIO VALLEY AND BUILDING MID LEVEL HEIGHTS ACROSS
THE MID ATLANTIC WILL SEND THE FRONT NORTH AS A WARM FRONT DURING
THE COURSE OF THE DAY. THE BETTER 925-850MB MOISTURE
CONVERGENCE/FRONTAL FORCING WILL LIFT NORTH OF THE AREA DURING THE
AFTERNOON. WHILE THE LARGER-SCALE FORCING WILL RESIDE TO THE NORTH
AND NORTHWEST OF THE AREA...CONVERGENCE ALONG THE SURFACE FRONT WILL
WARRANT MAINTAINING A CHANCE OF CONVECTION INTO THE AFTERNOON.
MODELS CONTINUE TO INDICATE A NARROW RIBBON OF MODERATE INSTABILITY
ALONG THE BOUNDARY. GIVEN THE STRONG BAROCLINICITY PRESENT ALONG THE
BOUNDARY...THERE WILL BE A RISK OF LOW TOPPED SUPERCELLS ALONG THE
FRONT AS IT LIFTS NORTH.
MODEL SOUNDINGS INDICATE A SHALLOW YET VERY STRONG POST FRONTAL
INVERSION. WITH THE NORTHEAST SURFACE WINDS OFF LAKE
HURON...TEMPERATURES ACROSS MUCH OF THE FORECAST AREA WILL BE IN THE
40S AND 50S SUN MORNING. DAYTIME HEATING SOUTH OF THE FRONT SHOULD
HOWEVER BOOST TEMPS TO NEAR 80. THIS WARM AIR WILL OVERSPREAD THE
AREA FROM SOUTH TO NORTH DURING THE AFTERNOON AND EVENING WITH THE
PASSAGE OF THE FRONT...CREATING A VERY NOTICEABLE INCREASE IN TEMPS.
SOUTHERN MICHIGAN WILL BE WELL WITHIN THE WARM SECTOR BY MONDAY.
DAYTIME SUNSHINE AND DEEP MIXING WILL CREATE ANOTHER WARM AND BREEZY
DAY. MID LEVEL SHORT WAVE ENERGY WILL TRAVERSE NORTHERN ONTARIO
MON/MON NIGHT...SUPPRESSING THE UPPER LEVEL RIDGE OVER THE MID
ATLANTIC AND DRIVING A COLD FRONT ACROSS LOWER MICHIGAN. THE 12Z
MODEL SUITE CONTINUE TO SUGGEST A TIMING ON THE FRONT ACROSS SE MI
MONDAY NIGHT TO EARLY TUESDAY. AMPLE DEEP LAYER MOISTURE ALONG THE
FRONT COUPLED WITH SOME MID LEVEL FRONTOGENSIS WITHIN THE ENTRANCE
REGION OF THE UPPER JET WILL WARRANT INCREASING POPS TO LIKELY MON
NIGHT. EXPECT SOME PRECIP WILL LINGER INTO TUESDAY BEFORE POST
FRONTAL DRY AIR OVERSPREADS SE MI.
STRONG CANADIAN HIGH PRESSURE BUILDING INTO THE NORTHERN GREAT LAKES
IN THE WAKE OF THE COLD FRONT WILL CONTINUE TO PROVIDE COOL AND DRY
CONDITIONS DURING THE MID WEEK PERIOD. THE MEDIUM RANGE MODEL
SOLUTIONS CONTINUE TO STRUGGLE IN THEIR HANDLING OF ADDITIONAL SHORT
WAVE ENERGY EJECTING OUT OF THE MEAN UPPER TROUGH OVER THE
NORTHWESTERN US LATE IN THE WEEK. LARGE SPREAD AMONG ENSEMBLE
MEMBERS AND POOR RUN TO RUN CONTINUITY LEADS TO A GREATER DEAL OF
UNCERTAINTY TOWARD THE END OF THE LONG TERM. AT THIS TIME...PLAN TO
MAINTAIN THE CHANCE OF PRECIP LATE IN THE WEEK WITH A WARMING TREND
FROM THE COOL MID WEEK TEMPS.
&&
.MARINE...
SMALL CRAFT ADVISORIES WILL BE CONTINUED UNTIL MONDAY NIGHT AS A
DEVELOPED SOUTHWESTERLY FLOW REGIME REMAINS IN PLACE. THE MIXED
LOWER LEVEL ENVIRONMENT WILL ALLOW FOR THE STRONG WINDS TO PUSH OFF
OF LAND AND OUT INTO THE WATERS. SCATTERED SHOWERS/THUNDERSTORMS
WILL BE PREVALENT ACROSS THE AREA THIS WEEKEND AS A STALLING
BOUNDARY REMAIN IN VICINITY OF LOWER MICHIGAN.
&&
.PREV DISCUSSION...ISSUED 155 PM EDT SAT APR 25 2009
AVIATION...
A FAST MOVING BOW ECHO COMPLEX IS ROCKETING THROUGH THE AREA AT
TAF ISSUANCE TIME. THERE HAVE BEEN A FEW REPORTS OF WIND GUSTS IN
EXCESS OF 50 KNOTS. HAVE INCLUDED THE SEVERE WIND GUSTS IN A TEMPO
GROUPING FOR KDET/KPTK/KFNT...BUT LEFT OUT THE SEVERE GUST
MENTION OUT AT KDTW AS THE STRONGEST CONVECTION WILL PASS TO THE
NORTH OF THE SITE. EXPECTATIONS ARE FOR A CONTINUED CHANCE OF
CONVECTION THROUGHOUT THE AFTERNOON AND NIGHT AS A COLD FRONT
STALLS ACROSS THE CWA. IFR CONDITIONS AND NORTHEASTERLY SURFACE
WINDS WILL DEVELOP BEHIND THIS FRONT LATER TONIGHT. PRECIPITATION
WILL CHANGE OVER TO SHOWERS TOWARDS MORNING BEFORE FRONT LIFTS
NORTHWARD.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...UNTIL 6 AM TUESDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 6 AM TUESDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 6 AM TUESDAY.
&&
SHORT TERM...CB
LONG TERM....SC
MARINE.......CB
AVIATION.....CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 25, 4:43 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 443 PM EDT SAT APR 25 2009 MIZ047>049-262045- MIDLAND-BAY-HURON- 443 PM EDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT OCCASIONAL THUNDERSTORMS WILL PERSIST THROUGH THE NIGHT. ADDITIONAL SEVERE WEATHER IS NOT EXPECTED. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND HEAVY RAINFALL AS THEY MOVE NORTHEAST AT 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY ON SUNDAY AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS. A CHANCE OF THUNDERSTORMS WILL RETURN LATE MONDAY INTO TUESDAY MORNING AS A COLD FRONT MOVES THROUGH THE REGION. AFTER A BREAK ON WEDNESDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... ADDITIONAL SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MIZ053>055-060>063-068>070-075-076-082-083-262045- SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 443 PM EDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT SEVERE THUNDERSTORM 182 IS IN EFFECT UNTIL 10 PM. PLEASE REFER TO THE WATCH COUNTY NOTIFICATION /WCNDTX/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY ON SUNDAY AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS. A CHANCE OF THUNDERSTORMS WILL RETURN LATE MONDAY INTO TUESDAY MORNING AS A COLD FRONT MOVES THROUGH THE REGION. AFTER A BREAK ON WEDNESDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS ALREADY OCCURRED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-262045- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 443 PM EDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT SEVERE THUNDERSTORM 182 IS IN EFFECT UNTIL 10 PM. PLEASE REFER TO THE WATCH COUNTY NOTIFICATION /WCNDTX/ FOR MORE DETAILS. SMALL CRAFT ADVISORIES ARE ALSO IN EFFECT. PLEASE REFER TO THE LATEST MARINE FORECASTS FOR DETAILS /GLFSC/ AND /NSHDTX/. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY ON SUNDAY AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS. A CHANCE OF THUNDERSTORMS WILL RETURN LATE MONDAY INTO TUESDAY MORNING AS A COLD FRONT MOVES THROUGH THE REGION. AFTER A BREAK ON WEDNESDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND FRIDAY. SMALL CRAFT ADVISORIES WILL ALSO REMAIN IN EFFECT THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS ALREADY OCCURRED. SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Apr 25, 4:18 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
418 PM EDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST PORT HURON 42.99N 82.43W
04/25/2009 M68 MPH ST. CLAIR MI BROADCAST MEDIA
PORT HURON HERALD REPORTED
&&
ADODSONLocal storm report, Apr 25, 4:45 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
445 PM EDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST 5 NW CHELSEA 42.37N 84.09W
04/25/2009 E58.00 MPH WASHTENAW MI TRAINED SPOTTER
0136 PM TSTM WND GST HOWELL 42.61N 83.94W
04/25/2009 M56.00 MPH LIVINGSTON MI AWOS
0138 PM TSTM WND GST 7 SSW OWOSSO 42.90N 84.23W
04/25/2009 E60.00 MPH SHIAWASSEE MI EMERGENCY MNGR
TOWN OF BREWER
0150 PM TSTM WND DMG HOWELL 42.61N 83.94W
04/25/2009 LIVINGSTON MI TRAINED SPOTTER
8-10 INCH LIMBS/TREE AND POWERLINES DOWN.
0157 PM TSTM WND GST 1 S WHITE LAKE 42.64N 83.50W
04/25/2009 E60.00 MPH OAKLAND MI TRAINED SPOTTER
4 INCH BRANCHES DOWN ALL OVER
0157 PM TSTM WND GST WHITE LAKE 42.65N 83.50W
04/25/2009 M63.00 MPH OAKLAND MI NWS EMPLOYEE
NWS DTX
0200 PM TSTM WND GST HIGHLAND 42.64N 83.62W
04/25/2009 E60.00 MPH OAKLAND MI TRAINED SPOTTER
0202 PM TSTM WND GST PONTIAC 42.65N 83.29W
04/25/2009 M68.00 MPH OAKLAND MI ASOS
0203 PM TSTM WND GST COMMERCE 42.59N 83.49W
04/25/2009 E70.00 MPH OAKLAND MI TRAINED SPOTTER
5 INCH BRANCHES DOWN
0207 PM TSTM WND DMG COMMERCE 42.59N 83.49W
04/25/2009 OAKLAND MI TRAINED SPOTTER
GLENGARY AND WIXOM RD 8-10 INCH BRANCHES DOWNED
0210 PM TSTM WND GST LAKE ORION 42.78N 83.24W
04/25/2009 E65.00 MPH OAKLAND MI TRAINED SPOTTER
3 INCH DIAMETER LIMBS AND SOME TREES DOWNED
0210 PM TSTM WND DMG CLARKSTON 42.74N 83.42W
04/25/2009 OAKLAND MI TRAINED SPOTTER
4 INCH STEEL FLAG POLE SNAPPED. POWER OUT AT CLINTONVILLE
RD/MAYBEE RD
0210 PM TSTM WND GST WATERFORD 42.66N 83.39W
04/25/2009 E65.00 MPH OAKLAND MI TRAINED SPOTTER
WATERFORD AND SASHABAW SOME TREES DOWN
0212 PM TSTM WND GST LAKE ORION 42.78N 83.24W
04/25/2009 E60.00 MPH OAKLAND MI TRAINED SPOTTER
0215 PM TSTM WND GST DRYDEN 42.95N 83.12W
04/25/2009 E57.00 MPH LAPEER MI TRAINED SPOTTER
DRYDEN RD AND ROCHERSTER RD
0225 PM TSTM WND GST SHELBY TOWNSHIP 42.67N 83.03W
04/25/2009 M70.00 MPH MACOMB MI TRAINED SPOTTER
TREE BRANCHES DOWNED
0225 PM TSTM WND DMG 2 N ATTICA 43.06N 83.16W
04/25/2009 LAPEER MI TRAINED SPOTTER
LARGE TREE DOWN AND LYING ACROSS LAKE PLEASANT ROAD.
0230 PM TSTM WND GST ARMADA 42.84N 82.88W
04/25/2009 E70.00 MPH MACOMB MI TRAINED SPOTTER
SEVERAL TREES DOWN
0230 PM TSTM WND DMG ROCHESTER HILLS 42.67N 83.16W
04/25/2009 OAKLAND MI TRAINED SPOTTER
TWO 25 FOOT TREES DOWN
0230 PM TSTM WND GST 7 S YALE 43.03N 82.80W
04/25/2009 E75.00 MPH ST. CLAIR MI TRAINED SPOTTER
NUMEROUS LARGE TREES DOWNED AND SHINGLES BLOWN OFF ROOF
0245 PM TSTM WND DMG LEXINGTON 43.27N 82.53W
04/25/2009 SANILAC MI TRAINED SPOTTER
NUMEROUS TREES AND POWERLINES DOWN IN THE AREA.
0245 PM TSTM WND GST 7 W PORT HURON 42.99N 82.57W
04/25/2009 M60.00 MPH ST. CLAIR MI TRAINED SPOTTER
0250 PM TSTM WND GST PORT HURON 42.99N 82.43W
04/25/2009 M68.00 MPH ST. CLAIR MI BROADCAST MEDIA
PORT HURON HERALD REPORTED
&&
MRSpecial weather statement, Apr 25, 4:56 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 456 PM EDT SAT APR 25 2009 MIZ068-069-075-076-082-083-252230- LENAWEE-LIVINGSTON-MONROE-OAKLAND-WASHTENAW-WAYNE- 456 PM EDT SAT APR 25 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 40 MILES WEST OF FOWLERVILLE TO 61 MILES WEST OF ADRIAN...MOVING EAST AT 50 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... FOWLERVILLE BY 540 PM EDT... GREGORY AND CEMENT CITY BY 545 PM EDT... OAK GROVE AND COHOCTAH BY 550 PM EDT... PINCKNEY AND ONSTED BY 555 PM EDT... MANCHESTER AND HARTLAND BY 600 PM EDT... HAMBURG AND DEXTER BY 605 PM EDT... WHITMORE LAKE AND TECUMSEH BY 610 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. SC
Local storm report, Apr 25, 5:05 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
505 PM EDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG WASHINGTON 42.72N 83.04W
04/25/2009 MACOMB MI TRAINED SPOTTER
9-10 INCH DIAMETER TREES DOWN
&&
ADODSONLocal storm report, Apr 25, 5:21 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
521 PM EDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG ALMONT 42.92N 83.04W
04/25/2009 LAPEER MI TRAINED SPOTTER
TREES 14 INCH DIAMETER DOWN ON CAR AT HOLLOW CORNERS RD
0215 PM TSTM WND DMG DRYDEN 42.95N 83.12W
04/25/2009 LAPEER MI TRAINED SPOTTER
SEVERAL TREES AND WIRES DOWN
&&
WDEEDLERSpecial weather statement, Apr 25, 5:43 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 543 PM EDT SAT APR 25 2009 MIZ055-061>063-069-070-076-252315- GENESEE-LAPEER-MACOMB-OAKLAND-SANILAC-ST. CLAIR-WAYNE- 543 PM EDT SAT APR 25 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES WEST OF FENTON TO 46 MILES WEST OF CANTON...MOVING EAST AT 45 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SWARTZ CREEK BY 610 PM EDT... FLINT AND FENTON BY 620 PM EDT... BURTON AND SOUTH LYON BY 625 PM EDT... DAVISON AND GOODRICH BY 630 PM EDT... ORTONVILLE AND NOVI BY 635 PM EDT... ROMULUS AND WEST BLOOMFIELD BY 640 PM EDT... LAPEER AND TAYLOR BY 645 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. SC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:03 PM EDT | Special Marine Warning | DTX | 103 min | |
| Apr 25, 1:15 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Livingston, Washtenaw | 60 min |
| Apr 25, 1:37 PM EDT | Severe Thunderstorm Warning | DTX | Oakland, Washtenaw, Wayne | 53 min |
| Apr 25, 1:42 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Shiawassee | 50 min |
| Apr 25, 2:04 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb | 56 min |
| Apr 25, 2:21 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 54 min |
| Apr 25, 2:23 PM EDT | Special Marine Warning | DTX | 58 min | |
| Apr 25, 2:28 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 47 min |
| Apr 25, 2:57 PM EDT | Severe Thunderstorm Warning | DTX | Midland, Saginaw | 28 min |
| Apr 25, 5:27 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Shiawassee, Washtenaw | 93 min |
| Apr 25, 6:21 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 71 min |
| Apr 25, 6:22 PM EDT | Special Marine Warning | DTX | 85 min | |
| Apr 25, 7:04 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 41 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.